Any info on prostap side effects?

I had my second prostap injection last week. I was just wondering when anyone has experienced any side effects? I'm trying to figure out if I'm experiencing side effects or something else....having nausea, and a lot of discomfort....also been getting possible hot flashes....one minute I'm ok the next I'm really warm! Not sure if it's hot flashes or not but it feels really odd! I read somewhere that these side effects kick in around a month after the first injection so I wanted to ask if anyone can let me know their experiences with prostap?

2 Replies

oldestnewest
  • Please use the search box on the forum and type in Prostap, Lupron, Decapeptyl, Zoladex, GnRH etc. All the drugs that belong to the same family of drugs that shut the ovaries down have pretty much the same list of possible side effects. I was on zoladex, had every single side effect listed for women and more.

    The patient advice leaflet will only list the most common of them.

    what you describe does sound like the side effects are beginning to kick in.

    If you get to the point where your qulity of hourly life is too grim, speak to your GP about adding back some of the missing hormones with HRT.

    It doesn't stop all the side effects but can make some of them less intense.

    Personally I had a god awful time on zoladex, and many have reported pretty unpleasant experiences too, but equally many ladies have managed to cope quite wel, and some even managed to remain in work throughout their treatment.

    However for many of us it is a pretty horrible thing to cope with.

    Prostap is the British name for Lupron.

    If you google Lupron side effects, your will see hundreds and hundreds of patient experiences on the drug. It is a chemo hormone drug used to fight cancer as well as used to try and pause endo bleeds. Unwanted side effects are going to be the same for anyone on the drug regardless of why they are taking it. So read up on the cancer web pages as well as the endo ones. There literally are thousands of accounts of what it does to patients, good and bad.

    You certainly do need to do your homework and know what the drugs can do to your, and let family and friends know too, as the side effects can hit you at any time throughout the treatment, sometimes just one or two, sometimes several at the same time.

    Here's some of the websites I had previously found on Lupron and stored in my favourites as worth reading through.

    nwhn.org/lupron%C2%AE-%E2%8...

    lupronvictimshub.com/index....

    on this one lawyersandsettlements.com/a... there are several first hand accounts of the drug and its effects just below the main article.

    rxlist.com/lupron-drug/pati...

    pitap.abbott.com/lupron3_75...

    drugs.com/cdi/lupron-depot....

    Remember that you don't have to continue the treatment if the side effects do become too much to handle. You can just stop and not have the next implant, at any time. It is not like antibiotics where you have to complete the full course of 6months. It is entirely your decision whether you contine or stop.

    Some ladies take HRT to try and calm down some of the side effects. Speak with your GP if you want to try HRT along side the Prostap/Lupron.

  • Hi CiaraK, I was on prostrap for 5-6 months, about 3-5 weeks in (I can't quite remember) I started feeling very warm quite suddenly, especially at night, not a full on sweat inducing hot flush, but unpleasant nonetheless. I then also started to experience extreme mood swings from crying and hormonal emotional to incredibly angry with little patience. Once I started HRT (Livial) daily add back these side effects disappeared.

You may also like...